Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 87, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Dec 4, 2011, 8:10 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2011, 8:10 AM CST (14:10 UTC)
- Expired
- Dec 4, 2011, 3:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
044 WHUS73 KGRB 041410 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 810 AM CST SUN DEC 4 2011 ...GUSTY NORTHWEST WINDS ACROSS NORTHERN DOOR COUNTY... .A TIGHT PRESSURE GRADIENT ACROSS NORTHERN DOOR COUNTY WILL GENERATE GUSTY NORTHWEST WINDS AND HIGH WAVES THROUGH THIS AFTERNOON. LMZ521-541-042100- /O.NEW.KGRB.SC.Y.0087.111204T1410Z-111204T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 810 AM CST SUN DEC 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WINDS: NORTHWEST WINDS OF 15 TO 25 KTS...WITH GUSTS TO 30 KTS ARE EXPECTED...ESPECIALLY ACROSS DEATHS DOOR. * WAVES: 3 TO 5 FT WILL PREVAIL THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
886 WHUS73 KGRB 041613 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1013 AM CST SUN DEC 4 2011 ...GUSTY NORTHWEST WINDS ACROSS NORTHERN DOOR COUNTY... .A TIGHT PRESSURE GRADIENT ACROSS NORTHERN DOOR COUNTY WILL GENERATE GUSTY NORTHWEST WINDS AND HIGH WAVES THROUGH THIS AFTERNOON. LMZ521-541-042100- /O.CON.KGRB.SC.Y.0087.000000T0000Z-111204T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 1013 AM CST SUN DEC 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS: NORTHWEST WINDS OF 15 TO 25 KTS ARE EXPECTED...ESPECIALLY ACROSS DEATHS DOOR. WINDS WILL SUBSIDE BY LATE THIS AFTERNOON. * WAVES: 3 TO 5 FT WILL PREVAIL THROUGH THIS AFTERNOON...THEN EASE TO 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 4, 6:03 AM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Dec 4, 6:03 AM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 603 AM CST SUN DEC 4 2011 UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE .UPDATED...CONCERNING HEADLINES. AVAILABLE REPORTS IN THE ADVISORY AREA SO FAR THIS EVENING RANGE UP TO 2 INCHES. IR LOOP SHOWS BEST ENHANCEMENT HAS QUICKLY SHIFTED NORTHEASTWARD INTO UPPER MICHIGAN. RADAR AND OBS ACROSS THE REGION INDICATE THE RAIN SNOW LINE EXTENDS FROM NORTHWEST IOWA TO RST TO STE TO JUST SOUTH OF IMT. A SURFACE LOW WAS OVER SOUTHERN IOWA EARLY THIS EVENING AND WILL BE ENTERING SOUTHWEST WISCONSIN LATE THIS EVENING AND NEARLY TRACKING ALONG THE RAIN SNOW LINE OVERNIGHT. A LARGE AREA OF RAIN WAS IN THE WARM SECTOR OF THE LOW OVER IOWA AND SOUTHERN WISCONSIN MOVING TOWARD EASTERN WISCONSIN. PARTS OF EASTERN WISCONSIN MAY SEE UP TO AN ADDITIONAL INCH OF RAIN OVERNIGHT. BUT BACK TO THE ADVISORY...BEST SNOW GROWTH REGION WAS OVER NORTHWEST WISCONSIN AND MAY INCLUDE WESTERN PORTIONS OF ONEIDA AND VILAS COUNTIES. THIS SNOW GROWTH REGION IS PROGGED TO SAG INTO NORTH CENTRAL WISCONSIN OVERNIGHT AS THE H8 LOW AND SURFACE LOW TRACKS OVER. NOT OUT OF THE QUESTION A WARNING MAY BE NEEDED AS THESE MORE FAVORABLE DYNAMICS PLAY A ROLE...BUT FOR NOW WILL CONTINUE THE HIGH END ADVISORY. TDH && .PREV DISCUSSION...ISSUED AT 505 PM CST SAT DEC 3 2011... SHORT TERM...TONIGHT AND SUNDAY. LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW A DEVELOPING LOW PRESSURE SYSTEM MOVING NORTHEAST OVER SOUTH-CENTRAL KANSAS JUST AHEAD OF A SHORTWAVE TROUGH. ATTACHED TO THE SURFACE LOW TO THE NORTHEAST RUNS A COLD FRONT OVER CENTRAL IOWA INTO NORTHWEST WISCONSIN. FIRST BATCH OF PRECIP IS RIDING ALONG THE 850MB BAROCLINIC ZONE OVER THE SOUTHEASTERN HALF OF WISCONSIN THOUGH SOME BREAKS ARE SPREADING OVER EASTERN IOWA AND NORTHERN ILLINOIS...THAT MAY SPELL A BREAK IN THE PRECIP FOR A BRIEF PERIOD LATE THIS AFTERNOON OVER E-C WISCONSIN. THE MAIN AXIS OF PRECIP...HOWEVER... EXISTS JUST TO THE EAST OF THE SURFACE LOW ON THE NOSE OF A 60 KT LLJ AND UPPER DIVERGENT AREA WITHIN THE COUPLED JET. SOME HIGHER REFLECTIVITIES ARE ALSO DEVELOPING OVER WESTERN WISCONSIN WITHIN A STRENGTHENING FGEN ZONE...SO WILL JUST START THE WINTER HEADLINES WITH THE AFTERNOON PACKAGE. AS THE LOW TRACKS NORTHEAST OVER THE NEXT 24 HOURS...THE OBVIOUS CONCERNS ARE SNOW AMOUNTS AND HEADLINES. TONIGHT...FOLLOWED A SREF/GFS BLEND TONIGHT...WHICH SPLITS THE DIFFERENCE BETWEEN THE STRONGER NAM AND WEAKER ECMWF WHILE KEEPING THE CONSENSUS TRACK. LOW PRESSURE OVER THE CENTRAL PLAINS WILL RAPIDLY MOVE NE TOWARDS THE MID-MISSISSIPPI VALLEY THIS EVENING...AND NORTHERN LAKE MICHIGAN BY 12Z SUNDAY. AHEAD OF THE LOW...A BEEFY LLJ WILL SHIFT INTO SOUTHERN WISCONSIN THIS EVENING...THEREBY INCREASING CONVERGENCE ALONG THE STALLED BAROCLINIC ZONE STRETCHING ACROSS THE STATE...AND 850-700MB FGEN IN THE PROCESS. COMBINED WITH STRONG QG FORCING FROM SHORTWAVE ENERGY AND A WIDE OPEN GULF (PWATS 150-200 PCT OF NORMAL)...THE BEEFY SLUG OF PRECIP OVER THE PLAINS WILL HAVE NO TROUBLE SPREADING ACROSS THE STATE THIS EVENING. PTYPE REMAINS PROBLEMATIC AS THE 12Z MODEL RUNS HAVE TRENDED SLIGHTLY WARMER WITH THE THERMAL PROFILE AS THE LOW PUSHES WARMER AIR ALOFT SLIGHTLY FARTHER NORTH THAN PREVIOUS RUNS. THIS WILL PLACE THE RAIN-SNOW MIX AREA FROM WOOD COUNTY TO NORTHERN OCONTO AND MARINETTE. NORTH OF THE RAIN-SNOW LINE SHOULD RESIDE THE AXIS OF HEAVIEST SNOWFALL...WHICH LINES UP WITH THE EXTRAPOLATED SOUTHERN EDGE OF THE COMMA HEAD FROM APPROX MERRILL TO CRANDON. WITH SLIGHTLY COLDER AIR IN PLACE COMPARED TO THE FIRST SNOW STORM IN NOVEMBER...SNOW RATIOS WILL RUN BETWEEN 10-14:1 OVER THIS AREA ACCORDING TO THE COBB SNOWFALL ALGORITHM. WITH QPFS AROUND 0.4 TO 0.5 INCHES...THIS AMOUNTS TO A GOOD 4-6 INCH SWATH OF SNOW TONIGHT (5 TO 7 INCHES OVERALL)...THOUGH THE BULK OF THE PRECIP WILL LIKELY FALL THIS EVENING. THE FOX VALLEY AND LAKESHORE WILL RESIDE WITHIN THE WARM SECTOR OF THE STORM...WHICH MEANS MOSTLY RAIN TONIGHT...THOUGH SOME SNOW MAY MIX IN LATE. ENTERTAINED SOME THOUGHTS OF UPGRADING TO A WARNING GIVEN THE HEAVY SNOW OBS UPSTREAM...BUT GIVEN THE RELATIVELY LOW IMPACT OF THE SNOW (DURING THE NIGHT ON A WEEKEND)...WILL STICK WITH ADVISORY HEADLINES. ALSO THOUGHT ABOUT TRIMMING THE ADVISORY TO THE NW BY A ROW OF COUNTIES...BUT COORDINATION WITH SURROUNDING OFFICES YIELDED A RELUCTANCE...DUE TO THE SLOPPINESS OF THE MIX AND POTENTIAL FOR FREEZING DRIZZLE. AS A RESULT...WILL KEEP CURRENT HEADLINES AS THEY CURRENTLY STAND BUT STRESS THE HEAVY SNOWFALL RATES ARRIVING THIS EVENING. SUNDAY...THE LOW PRESSURE WILL QUICKLY EXIT TO SOUTHEAST ONTARIO BY 18Z SUNDAY BUT WILL HAVE THE BACK EDGE OF THE COMMA HEAD SHIFTING NE OVER N-C AND FAR NORTHEAST WISCONSIN. SOME MID-LEVEL FGEN WILL LINGER WHICH WILL RESULT IN ANOTHER HALF INCH TO AN INCH OVER N-C WISCONSIN EARLY IN THE MORNING. BUT OTHERWISE...SNOW WILL BE TAPERING DOWN TO JUST FLURRIES IN THE MORNING...WHILE COLDER AIR FILTERS ACROSS THE REGION. LOW LEVEL TROUGHINESS AND CYCLONIC FLOW WILL HANG AROUND FOR MUCH OF THE DAY...SO NOT ANTICIPATING MUCH CLEARING TOMORROW. HIGHS MAINLY IN THE LOW TO MIDDLE 30S. LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY...THE MAIN FCST CONCERNS WILL BE MINOR LAKE EFFECT SNOW POTENTIAL OVER NORTHERN WI EARLY IN THE PERIOD...THEN THE POTENTIAL FOR SNOW AND MUCH COLDER TEMPERATURES WITH AN ARCTIC FRONTAL PASSAGE LATE NEXT WEEK. A STRONG...HIGH AMPLITUDE RIDGE WILL COVER THE EASTERN PACIFIC... WESTERN CANADA AND THE WEST COAST OF THE U.S. EARLY IN THE PERIOD... WITH A POSITIVELY-TILTED UPPER TROF EXTENDING FROM CENTRAL CANADA INTO THE SOUTHWEST UNITED STATES. THIS UPPER TROF WILL MOVE THROUGH WISCONSIN ON TUESDAY...WITH LITTLE IMPACT ON OUR WEATHER. SHORT-WAVE ENERGY WILL TOP THE WESTERN RIDGE EARLY NEXT WEEK...THEN EVENTUALLY HELP TO CARVE A BROAD TROF OVER THE CENTRAL U.S. BY THU/FRI. A SURGE OF ARCTIC AIR IS EXPECTED TO ARRIVE IN WI LATE IN THE WEEK... WITH H8 TEMPS PLUMMETING TO AROUND -20 C. THIS WILL LEAD TO OUR COLDEST TEMPERATURES SO FAR THIS SEASON. A LARGE RIDGE OF HIGH PRESSURE WILL BE CENTERED OVER THE NORTHERN ROCKIES AND NORTHERN PLAINS SUN NGT INTO MON...WITH COLD NORTH FLOW RESULTING IN SCT LAKE-EFFECT SNOW SHOWERS OVER MAINLY NC WI. THE SNOW SHOWERS MAY LINGER INTO MONDAY NIGHT...BUT SHOULD COME TO AN END ON TUESDAY AS THE RIDGE AXIS PUSHES ACROSS WI. A WEAK COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION ON WEDNESDAY...WITH A STRONGER ARCTIC FRONT ARRIVING SOMETIME DURING THE THU/FRI TIME FRAME. DURING THIS PERIOD...LLVL FLOW IS EXPECTED TO BE TOO WESTERLY FOR LK-EFFECT. THE ECMWF AND A FEW OF THE GFS ENSEMBLE MEMBERS SUGGEST THAT A SFC WAVE WILL DEVELOP ALONG THE ARCTIC BOUNDARY LATE IN THE WEEK...AS THE RRQ OF A STRONG UPPER LEVEL JET PULLS THROUGH THE REGION. IF THIS PLAYS OUT...WE COULD BRING SEE SEVERAL INCHES OF POWDERY SNOW SOMETIME DURING THE THURSDAY NIGHT TO SATURDAY PERIOD. FOR NOW...WILL FOLLOW THE CONCENSUS OF AREA OFFICES...AND JUST MENTION SMALL POPS ACROSS OUR SOUTHERN AND EASTERN COUNTIES ON THU NGT/FRI. THERE IS A HIGHER DEGREE OF CONFIDENCE IN A TREND TOWARD MUCH COLDER TEMPERATURES LATE IN THE WEEK...ALTHOUGH THE NEW ECMWF IS SLOWER WITH THE TIMING OF THE ARCTIC BOUNDARY. SUBSEQUENT FCSTS SHOULD BE BETTER ABLE TO PINPOINT THE FRONTAL TIMING AND SNOWFALL POTENTIAL LATE NEXT WEEK. && .AVIATION...SNOW IS ENDING BUT IFR CIGS WILL LIKELY REMAIN OVER MOST OF THE REGION THROUGH EARLY AFTERNOON AND THEN MVFR IN MOST PLACES. RDM && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Dec 4, 5:52 AM CST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 552 AM CST SUN DEC 4 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 552 AM CST SUN DEC 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-051200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 552 AM CST SUN DEC 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
In the hours before
Local storm report, Dec 4, 6:31 AM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
631 AM CST SUN DEC 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM SNOW LAKE TOMAHAWK 45.81N 89.59W
12/04/2011 M5.0 INCH ONEIDA WI CO-OP OBSERVER
24 HOUR TOTAL
&&
RICHMLocal storm report, Dec 4, 6:46 AM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
646 AM CST SUN DEC 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM SNOW ARBOR VITAE 45.91N 89.65W
12/04/2011 M4.3 INCH VILAS WI CO-OP OBSERVER
0630 AM SNOW MINOCQUA 45.86N 89.69W
12/04/2011 M4.0 INCH ONEIDA WI CO-OP OBSERVER
&&
RICHMLocal storm report, Dec 4, 7:27 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
727 AM CST SUN DEC 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 AM SNOW WINCHESTER 46.21N 89.90W
12/04/2011 M7.0 INCH VILAS WI TRAINED SPOTTER
&&
SACNearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.